Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 37, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 23, 2022, 2:47 AM CDT for 5 counties in Kansas. It was in force for 73 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2022, 2:47 AM CDT (07:47 UTC)
- Expired
- Apr 23, 2022, 4:00 AM CDT
- In force
- 73 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ellis County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 2:55 AM CDT | TSTM WND GST 59 | 3 Nw Victoria, KS | MESONET STATION K5WKR 2 NW VICTORIA. |
| Apr 23, 3:15 AM CDT | TSTM WND GST 59 | 2 Nnw La Crosse, KS | MESONET STATION FW1214 LA CROSSE. |
| Apr 23, 3:40 AM CDT | TSTM WND GST 65 | 3 Nw Victoria, KS | MESONET STATION K5WKR 2 NW VICTORIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:56 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.1
The text
As transmitted.
187
WUUS53 KDDC 230747
SVRDDC
KSC051-135-145-165-195-230900-
/O.NEW.KDDC.SV.W.0037.220423T0747Z-220423T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
247 AM CDT Sat Apr 23 2022
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Central Ness County in west central Kansas...
Trego County in west central Kansas...
Northwestern Pawnee County in south central Kansas...
Rush County in central Kansas...
Ellis County in central Kansas...
* Until 400 AM CDT.
* At 246 AM CDT, severe thunderstorms were located along a line
extending from 9 miles north of Ogallah to near Ness City, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Bazine around 300 AM CDT.
Other locations in the path of these severe thunderstorms include
Alexander, Nekoma, Hargrave, Rush Center, La Crosse, Bison, Timken
and Shaffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 9904 3867 9903 3834 9903 3833 10009
3913 9995 3913 9904
TIME...MOT...LOC 0746Z 261DEG 36KT 3912 9967 3839 9986
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HOVORKA1 follow-up statement
515
WWUS53 KDDC 230833 RRA
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
333 AM CDT Sat Apr 23 2022
KSC051-135-145-165-195-230900-
/O.CON.KDDC.SV.W.0037.000000T0000Z-220423T0900Z/
Ness KS-Trego KS-Pawnee KS-Rush KS-Ellis KS-
333 AM CDT Sat Apr 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN NESS...SOUTHEASTERN TREGO...NORTHWESTERN PAWNEE...RUSH
AND ELLIS COUNTIES...
At 333 AM CDT, severe thunderstorms were located along a line
extending from near Natoma to near Rush Center, moving east at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 9904 3867 9903 3834 9903 3834 9991
3913 9936 3913 9904
TIME...MOT...LOC 0833Z 261DEG 36KT 3919 9907 3846 9927
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HOVORKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:25 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 23, 1:25 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 125 AM CDT Sat Apr 23 2022 ...Updated Short Term, Long Term and Fire Weather Discussions... .SHORT TERM...(Today and tonight) Issued at 115 AM CDT Sat Apr 23 2022 Thunderstorms along and ahead of a dry line will cross south central Kansas early this Saturday morning. Behind this boundary a gusty southwest to west wind at 15 to 25 mph will be possible with higher gusts likely through late day. Afternoon dew points are expected to range from 15 to 25 degrees which will result in humidity values falling back into the 10 to 15 percent range by late day. The combination of these winds and low humidity values will create critical fire weather conditions and as a result have upgraded the fire watch to a red flag warning for this Saturday afternoon. As for temperatures today...clearing skies from west to east during the day is expected and based on the forecast afternoon temperatures near the top of the mixed layer it appears that the temperatures will warm into the upper 70s to lower 80s. Once again the exception will be across west central and north central Kansas. In these locations the highs will be closer to 70 to 75 degrees given the timing of the cold frontal passage. Tonight the winds will decrease as an area of high pressure begins to build into the west central high plains. Clear skies and decreasing winds will result in lows tonight falling back into the 35 to 45 degree range. .LONG TERM...(Sunday through Friday) Issued at 115 AM CDT Sat Apr 23 2022 Sunday through Monday an area of high pressure will build across western Kansas. Temperatures will be on the cool side both days based on the 900-850mb temperature trend. The coolest temperatures will be Sunday night and Monday. On Sunday night the lows will fall back into the 30s with a decent signal of lows near 32 degrees Monday morning north and west of the Garden City area. Later shifts will have to monitor an upper level disturbance as it crosses the west central high plains Sunday night. At this time it appears only clouds will accompany this upper wave but a few models do suggest that some very light precipitation will also be possible across extreme southwest Kansas. A warming trend will then return to southwest Kansas mid to late week as an upper level ridge builds across the Rockies and out into the Western High Plains. Gusty south winds will also be developing late week as a trough of low pressure at the surface develops along the lee of the Rockies. Gusty winds and dry conditions mid to late week will produce a favorable environment for increasing fire danger returning to all of southwest Kansas. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1200 AM CDT Sat Apr 23 2022 BUFR soundings continue to indicated boundary layer winds 40 knots or greater with +60 knot winds possible through at least 09z in the 1500 to 2000ft AGL level. Surface winds overnight will range from 30 to 35 knots with a few gusts up to 50 knots being possible at times. A line of thunderstorms will cross southwest Kansas overnight with the best chance for convection being in the Garden City and Liberal areas between 07z and 09z Saturday. Convection will cross the Hays and Dodge City area between 08z and 11z Saturday. Once these storms passe the strong south winds will shift to the southwest and decrease into the 20 to 25 knot range. VFR ceilings in the 4000ft to 8000ft AGL level overnight will give way to clearing skies once these thunderstorms pass. && .FIRE WEATHER... Issued at 115 AM CDT Sat Apr 23 2022 A surface boundary/dryline will move across south central Kansas early today and behind this surface boundary a west to southwest wind at 15 to 25 mph can be expected through late day. The combination of these gusty winds and humidity values falling back into the 10 to 15 percent will produce dangerous fire weather conditions across all of southwest Kansas this Saturday afternoon. Open fires can quickly escape and be difficult to control. Outdoor burning should not be attempted today. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 78 41 69 / 50 0 0 0 GCK 51 76 38 66 / 60 0 0 0 EHA 50 75 38 67 / 30 0 0 0 LBL 53 78 39 69 / 30 0 0 0 HYS 58 79 42 68 / 70 0 0 0 P28 65 84 47 74 / 40 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 4 AM CDT /3 AM MDT/ early this morning for KSZ030-031-043>046-061>066-074>081-084>090. Fire Weather Watch from noon CDT /11 AM MDT/ today through this evening for KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert FIRE WEATHER...Burgert
Hazardous weather outlook, Apr 23, 2:03 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 203 AM CDT Sat Apr 23 2022 KSZ030-031-043>046-061>066-074>081-084>090-240715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 203 AM CDT Sat Apr 23 2022 /103 AM MDT Sat Apr 23 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Gusty west to southwest winds and low humidity will result in dangerous fire weather conditions today. A red flag warning is in effect this Saturday afternoon. Please refer to the latest fire weather, TOPRFWDDC, product for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 23, 1:02 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
102 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM NON-TSTM WND GST 3 NW PIERCEVILLE 37.92N 100.72W
04/23/2022 M63 MPH FINNEY KS ASOS
ASOS STATION KGCK GARDEN CITY.
&&
RMLLocal storm report, Apr 23, 1:08 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
108 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 1 ESE SCOTT STATE LAKE 38.68N 100.90W
04/23/2022 M58 MPH SCOTT KS MESONET
MESONET STATION K5SCT 1 ESE SCOTT STATE
LAKE.
&&
RMLLocal storm report, Apr 23, 1:41 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
141 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM NON-TSTM WND GST 3 W BLOOM 37.49N 99.96W
04/23/2022 M62 MPH FORD KS MESONET
MESONET STATION DW9907 BLOOM.
&&
RMLLocal storm report, Apr 23, 1:42 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
142 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM NON-TSTM WND GST 4 NE HAYNE 37.15N 100.75W
04/22/2022 M65 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
&&
RMLLocal storm report, Apr 23, 2:00 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
200 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM TSTM WND GST 3 NW PIERCEVILLE 37.92N 100.72W
04/23/2022 M69 MPH FINNEY KS ASOS
ASOS STATION KGCK GARDEN CITY.
&&
RMLLocal storm report, Apr 23, 2:01 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
201 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM NON-TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
04/23/2022 M59 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
&&
RMLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:35 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 40 min |
| Apr 22, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 34 min |
| Apr 22, 7:44 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 46 min |
| Apr 22, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 26 min |
| Apr 22, 8:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 51 min |
| Apr 22, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 34 min |
| Apr 22, 8:52 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 53 min |
| Apr 22, 9:04 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 56 min |
| Apr 22, 9:12 PM CDT | Special Weather Statement | DDC | Trego | 48 min |
| Apr 22, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 16 min |
| Apr 22, 10:25 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 25 min |
| Apr 22, 11:34 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 56 min |
| Apr 23, 12:30 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 60 min |
| Apr 23, 12:39 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 66 min |
| Apr 23, 12:59 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny, Lane, Scott | 61 min |
| Apr 23, 1:03 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Morton, Stanton and 1 more | 57 min |
| Apr 23, 1:52 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Seward, Stevens | 53 min |
| Apr 23, 1:55 AM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 19 hr |
| Apr 23, 1:55 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 65 min |
| Apr 23, 1:58 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Hodgeman, Lane, Ness, Trego | 62 min |
| Apr 23, 2:42 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Gray, Kiowa, Meade and 1 more | 78 min |
| Apr 23, 2:44 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Gray, Hodgeman, Ness, Pawnee | 76 min |
| Apr 23, 3:50 AM CDT | Special Weather Statement | DDC | Clark, Comanche, Kiowa, Pratt | 70 min |
| Apr 23, 3:52 AM CDT | Special Weather Statement | DDC | Edwards, Pawnee, Stafford | 68 min |
| Apr 23, 4:55 AM CDT | Special Weather Statement | DDC | Stafford | 35 min |
| Apr 23, 4:57 AM CDT | Special Weather Statement | DDC | Barber, Comanche, Pratt | 78 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.